Alert archive / North Dakota / Blizzard Watches in 2016
Blizzard Watch 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this blizzard watch at Feb 5, 2016, 3:13 PM CST for 17 counties in North Dakota; 13 counties in Minnesota. It took effect at Feb 7, 2016, 3:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 5, 2016, 3:13 PM CST (21:13 UTC)
- In effect from
- Feb 7, 2016, 3:00 AM CST
- Expired
- Feb 6, 2016, 2:37 PM CST
- In force
- Issued by
- NWS Grand Forks, ND
All 30 counties
Becker County, MN, Clay County, MN, Grant County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 9 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.2 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
086 WWUS43 KFGF 052113 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 313 PM CST FRI FEB 5 2016 NDZ006-007-014-015-024-026-028-054-072115- /O.NEW.KFGF.BZ.A.0001.160207T0900Z-160208T1200Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD... LAKOTA...MCVILLE...ANETA...TOLNA...COOPERSTOWN...EDINBURG... ADAMS...LANKIN 313 PM CST FRI FEB 5 2016 ...BLIZZARD WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT. * TIMING...BLIZZARD CONDITIONS ARE POSSIBLE FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 60 MPH COULD CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY...ESPECIALLY IN OPEN AREAS. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE. * IMPACTS...TRAVEL COULD BE VERY DIFFICULT TO IMPOSSIBLE LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$ MNZ001>005-007-008-013>015-022-027-029-030-040-NDZ008-016-027-029- 030-038-039-049-052-053-072115- /O.NEW.KFGF.BZ.A.0001.160207T1200Z-160208T1200Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-WILKIN- WEST OTTER TAIL-GRANT-PEMBINA-EASTERN WALSH COUNTY-GRAND FORKS- STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE... MAHNOMEN...NAYTAHWAUSH...WAUBUN...DETROIT LAKES...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT... CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE... GRAFTON...PARK RIVER...GRAND FORKS...FINLEY...HOPE...MAYVILLE... HILLSBORO...HATTON...PORTLAND...VALLEY CITY...FARGO...LISBON... ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON 313 PM CST FRI FEB 5 2016 ...BLIZZARD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * TIMING...BLIZZARD CONDITIONS ARE POSSIBLE FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 60 MPH COULD CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY...ESPECIALLY IN OPEN AREAS. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS 2 TO 4 INCHES ARE POSSIBLE. * IMPACTS...TRAVEL COULD BE VERY DIFFICULT TO IMPOSSIBLE SUNDAY AND SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$ MNZ006-009-016-017-023-024-028-031-032-072115- /O.NEW.KFGF.WS.A.0001.160207T1200Z-160208T1200Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... BAGLEY...CLEARBROOK...BEMIDJI...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...WOLF LAKE...PERHAM...NEW YORK MILLS... PARKERS PRAIRIE...HENNING...BATTLE LAKE...WADENA...MENAHGA 313 PM CST FRI FEB 5 2016 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * TIMING...SNOW IS POSSIBLE FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS 4 INCHES OR MORE IS POSSIBLE. * WINDS / VISIBILITIES...SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE IN OPEN AREAS FROM FALLING AND BLOWING SNOW SUNDAY AFTERNOON AND SUNDAY NIGHT. * IMPACTS...PLAN ON DIFFICULT DRIVING CONDITIONS SUNDAY AND SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ DK
2 follow-up statements
405 WWUS43 KFGF 061008 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 408 AM CST SAT FEB 6 2016 NDZ006-007-014-015-024-026-028-054-081015- /O.CON.KFGF.BZ.A.0001.160207T0900Z-160208T1200Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD... LAKOTA...MCVILLE...ANETA...TOLNA...COOPERSTOWN...EDINBURG... ADAMS...LANKIN 408 AM CST SAT FEB 6 2016 ...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... * TIMING...BLIZZARD CONDITIONS ARE POSSIBLE FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 60 MPH COULD CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY...ESPECIALLY IN OPEN AREAS. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE. * IMPACTS...TRAVEL COULD BE VERY DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$ MNZ001>005-007-008-013>015-022-027-029-030-040-NDZ008-016-027-029- 030-038-039-049-052-053-081015- /O.CON.KFGF.BZ.A.0001.160207T1200Z-160208T1200Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-WILKIN- WEST OTTER TAIL-GRANT-PEMBINA-EASTERN WALSH COUNTY-GRAND FORKS- STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE... MAHNOMEN...NAYTAHWAUSH...WAUBUN...DETROIT LAKES...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT... CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE... GRAFTON...PARK RIVER...GRAND FORKS...FINLEY...HOPE...MAYVILLE... HILLSBORO...HATTON...PORTLAND...VALLEY CITY...FARGO...LISBON... ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON 408 AM CST SAT FEB 6 2016 ...BLIZZARD WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * TIMING...BLIZZARD CONDITIONS ARE POSSIBLE FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 60 MPH COULD CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY...ESPECIALLY IN OPEN AREAS. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE. * IMPACTS...TRAVEL COULD BE VERY DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$ MNZ006-009-016-017-023-024-028-031-032-081015- /O.CON.KFGF.WS.A.0001.160207T1200Z-160208T1200Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... BAGLEY...CLEARBROOK...BEMIDJI...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...WOLF LAKE...PERHAM...NEW YORK MILLS... PARKERS PRAIRIE...HENNING...BATTLE LAKE...WADENA...MENAHGA 408 AM CST SAT FEB 6 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * TIMING...SNOW IS POSSIBLE FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE POSSIBLE. * WINDS / VISIBILITIES...REDUCTIONS IN VISIBILITY WILL BE POSSIBLE IN OPEN AREAS FROM FALLING AND BLOWING SNOW SUNDAY AFTERNOON INTO SUNDAY NIGHT. * IMPACTS...PLAN ON DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JR
464 WWUS43 KFGF 062037 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 237 PM CST SAT FEB 6 2016 NDZ006-007-014-015-024-026-028-054-081200- /O.UPG.KFGF.BZ.A.0001.160207T0900Z-160208T1200Z/ /O.NEW.KFGF.BZ.W.0001.160207T0900Z-160208T1200Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD... LAKOTA...MCVILLE...ANETA...TOLNA...COOPERSTOWN...EDINBURG... ADAMS...LANKIN 237 PM CST SAT FEB 6 2016 ...BLIZZARD WARNING IN EFFECT FROM 3 AM SUNDAY TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 6 AM CST MONDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...EXPECT BLIZZARD CONDITIONS TO DEVELOP AROUND 3 AM SUNDAY AND THEN DIMINISH AROUND 6 AM MONDAY. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 60 MPH WILL CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY...ESPECIALLY IN OPEN AREAS. DAMAGE TO TREES AND POWER LINES IS POSSIBLE. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. * IMPACTS...TRAVEL WILL BE VERY DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...ESPECIALLY IN OPEN COUNTRY...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$ NDZ038-081200- /O.UPG.KFGF.BZ.A.0001.160207T1200Z-160208T1200Z/ /O.NEW.KFGF.BZ.W.0001.160207T0900Z-160208T1200Z/ BARNES- INCLUDING THE CITY OF...VALLEY CITY 237 PM CST SAT FEB 6 2016 ...BLIZZARD WARNING IN EFFECT FROM 3 AM SUNDAY TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 6 AM CST MONDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...EXPECT BLIZZARD CONDITIONS TO DEVELOP AROUND 3 AM SUNDAY AND THEN DIMINISH AROUND 6 AM MONDAY. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 60 MPH WILL CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY...ESPECIALLY IN OPEN AREAS. DAMAGE TO TREES AND POWER LINES IS POSSIBLE. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES IS EXPECTED. * IMPACTS...TRAVEL WILL BE VERY DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...ESPECIALLY IN OPEN COUNTRY...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$ MNZ001-004-007-NDZ008-016-027-029-030-081200- /O.UPG.KFGF.BZ.A.0001.160207T1200Z-160208T1200Z/ /O.NEW.KFGF.BZ.W.0001.160207T1200Z-160208T1200Z/ WEST POLK-KITTSON-WEST MARSHALL-PEMBINA-EASTERN WALSH COUNTY- GRAND FORKS-STEELE-TRAILL- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...KARLSTAD...LANCASTER...WARREN...STEPHEN...ARGYLE... CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE... GRAFTON...PARK RIVER...GRAND FORKS...FINLEY...HOPE...MAYVILLE... HILLSBORO...HATTON...PORTLAND 237 PM CST SAT FEB 6 2016 ...BLIZZARD WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM CST MONDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...EXPECT BLIZZARD CONDITIONS TO DEVELOP AROUND 6 AM SUNDAY AND THEN DIMINISH AROUND 6 AM MONDAY. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 60 MPH WILL CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY...ESPECIALLY IN OPEN AREAS. DAMAGE TO TREES AND POWER LINES IS POSSIBLE. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. * IMPACTS...TRAVEL WILL BE VERY DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...ESPECIALLY IN OPEN COUNTRY...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$ MNZ002-003-027-029-030-040-NDZ039-049-052-053-081200- /O.UPG.KFGF.BZ.A.0001.160207T1200Z-160208T1200Z/ /O.NEW.KFGF.BZ.W.0001.160207T1500Z-160208T1200Z/ NORMAN-CLAY-WEST BECKER-WILKIN-WEST OTTER TAIL-GRANT-CASS-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD... MOORHEAD...DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS... ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT...FARGO... LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND... WAHPETON 237 PM CST SAT FEB 6 2016 ...BLIZZARD WARNING IN EFFECT FROM 9 AM SUNDAY TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 6 AM CST MONDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...EXPECT BLIZZARD CONDITIONS TO DEVELOP AROUND 9 AM SUNDAY AND THEN DIMINISH AROUND 6 AM MONDAY. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 60 MPH WILL CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY...ESPECIALLY IN OPEN AREAS. DAMAGE TO TREES AND POWER LINES IS POSSIBLE. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED. * IMPACTS...TRAVEL WILL BE VERY DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...ESPECIALLY IN OPEN COUNTRY...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$ MNZ005-008-013>015-022-081200- /O.UPG.KFGF.BZ.A.0001.160207T1200Z-160208T1200Z/ /O.NEW.KFGF.WS.W.0002.160207T1500Z-160208T1200Z/ ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN- INCLUDING THE CITIES OF...ROSEAU...WARROAD...GREENBUSH... NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE... MAHNOMEN...NAYTAHWAUSH...WAUBUN 237 PM CST SAT FEB 6 2016 ...WINTER STORM WARNING IN EFFECT FROM 9 AM SUNDAY TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 6 AM CST MONDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...EXPECT SNOW TO DEVELOP AROUND 9 AM SUNDAY AND THEN DIMINISH AROUND 6 AM MONDAY. * PRECIPITATION RATES...THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 9 AM AND NOON SUNDAY. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 55 MPH WILL CAUSE WIDESPREAD BLOWING AND DRIFTING SNOW. DAMAGE TO TREES AND POWER LINES IS POSSIBLE. * IMPACTS...PLAN ON DIFFICULT DRIVING CONDITIONS AND LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$ MNZ016-023-028-031-081200- /O.UPG.KFGF.WS.A.0001.160207T1200Z-160208T1200Z/ /O.NEW.KFGF.WS.W.0002.160207T1500Z-160208T1200Z/ NORTH CLEARWATER-SOUTH CLEARWATER-EAST BECKER-EAST OTTER TAIL- INCLUDING THE CITIES OF...BAGLEY...CLEARBROOK...ALIDA...EBRO... LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE... UPPER RICE LAKE...WOLF LAKE...PERHAM...NEW YORK MILLS... PARKERS PRAIRIE...HENNING...BATTLE LAKE 237 PM CST SAT FEB 6 2016 ...WINTER STORM WARNING IN EFFECT FROM 9 AM SUNDAY TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 6 AM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...EXPECT SNOW TO DEVELOP AROUND 9 AM SUNDAY AND THEN DIMINISH AROUND 6 AM MONDAY. * PRECIPITATION RATES...THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 9 AM AND NOON SUNDAY. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 45 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. TREE BRANCHES COULD FALL AS WELL. * IMPACTS...PLAN ON DIFFICULT DRIVING CONDITIONS AND LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$ MNZ006-009-017-024-032-081200- /O.UPG.KFGF.WS.A.0001.160207T1200Z-160208T1200Z/ /O.NEW.KFGF.WW.Y.0004.160207T1500Z-160208T1200Z/ LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... BEMIDJI...PARK RAPIDS...WADENA...MENAHGA 237 PM CST SAT FEB 6 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM SUNDAY TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 6 AM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...EXPECT SNOW TO DEVELOP AROUND 9 AM SUNDAY AND THEN DIMINISH AROUND 6 AM MONDAY. * PRECIPITATION RATES...THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN NOON AND 6 PM SUNDAY. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 45 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. TREE BRANCHES COULD FALL AS WELL. * IMPACTS...PLAN ON SLIPPERY ROAD CONDITIONS AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$ GUST
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this blizzard watch went out at Feb 5, 3:12 PM CST, 1 minute earlier.
Area forecast discussion, Feb 5, 3:12 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
312 PM CST FRI FEB 5 2016
.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 252 PM CST FRI FEB 5 2016
CHALLENGING FORECAST FOR THE WEEKEND WITH WARM TEMPS SATURDAY
NIGHT AND STORM SYSTEM FOR SUNDAY.
RATHER QUIET FOR THE NEXT 24 HOURS WITH MILD CONDITIONS AND LOW
LEVEL WAA BEGINNING TONIGHT AND INTO SATURDAY. 850MB TEMPS RISE
ABOVE ZERO ACROSS THE VALLEY AND WEST THROUGH 00Z SUN. MAX TEMPS
TO BE REALIZED WITH WESTERLY SURGE OF THE SURFACE WINDS MIXING
DOWN WARM AIR ALOFT LATE IN THE AFTERNOON AND INTO THE EVENING FOR
THE VALLEY. HIGHS IN THE UPPER 30S TO LOW 40S WILL HARDEN ANY NEW
SNOWCOVER OVER THE PAST WEEK FROM THE WEAK CLIPPER SYSTEMS.
AS FOR THE SATURDAY NIGHT AND SUNDAY SYSTEM...MODELS HAVE COME
INTO A BIT BETTER AGREEMENT WITH THE 12Z SUITE OF RUNS. THE EC AND
GEM REMAIN THE FURTHEST NORTH WITH THE 500MB LOW TRACK WHEREAS THE
GFS/NAM A BIT FURTHER SOUTH. THE TRACK WILL NOT IMPACT WIND
POTENTIAL...JUST SNOW AMOUNTS.
UNCERTAINTIES IN FORECAST BEGIN EARLY SATURDAY NIGHT INTO SUNDAY
WITH TRACK OF THE UPPER LOW AND SUBSEQUENT PLACEMENT OF THE
HEAVIEST ACCUMULATION OF SNOW. CONFIDENCE IS HIGH ON WIND
POTENTIAL WITH MIXING OF 40 TO 50KTS TO AROUND 900MB COMBINED WITH
A STRONG PUSH OF CAA SUNDAY 12Z TO 18Z. BUFKIT SOUNDINGS REINFORCE
THIS IDEA INDICATING EFFICIENT MOMENTUM TRANSFER OF STRONGER
WINDS TO THE SFC. AHEAD OF THE CAA THE COLUMN WILL BE WARM ENOUGH
IN E ND AND THE VALLEY TO HAVE A BRIEF PERIOD OF RAIN/FZRA AND
SLEET BEFORE CHANGING OVER TO SNOW. HIGH CONFIDENCE IN THE
NORTHERN HALF OF THE COUNTY WARNING AREA WITH RESPECT TO BLIZZARD
CONDITIONS DEVELOPING...CONFIDENCE DECREASES SOMEWHAT TO THE SOUTH
AND WEST SE ND AS POTENTIAL SNOWFALL REMAINS ON THE LOW SIDE OF
POSSIBILITIES. WILL ISSUE A BLIZZARD WATCH DVL BSN AND VALLEY WITH
WINTER STORM IN EASTERN ZONES IN EFFECT THROUGH 12Z MON. WITH
RESPECT TO SNOWFALL CURRENT THINKING IS THAT THERE IS AN 80
PERCENT CHC OF AT LEAST 2 INCHES...40 PERCENT CHC OF AT LEAST 4
INCHES AND A 10 PERCENT CHANCE OF 6 INCHES.
.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 252 PM CST FRI FEB 5 2016
MONDAY TO THURSDAY...MODELS IN FAIR AGREEMENT WITH THE OVERALL
GENERAL UPPER AIR PATTERN ACROSS THE NORTHERN PLAINS WITH A HIGHLY
AMPLIFIED WEST COAST RIDGE AND EAST COAST TROUGH. THIS WILL BRING NW
FLOW ALOFT TO THE AREA WITH OVERALL DRY CONDITIONS OUTSIDE SOME
POSSIBLE LIGHT SNOW WITH ANY WEAK CLIPPER TYPE SYSTEMS...ONE
POSSIBLY ON THURSDAY. THE DIFFICULT...LESS CERTAIN PART OF THE
FORECAST WILL BE TEMPS AS PLACEMENT OF THE BAROCLINIC ZONE AND THE
WARMER AIR TO THE WEST AND COLDER AIR TO THE EAST WILL DETERMINE THE
MAX AND MIN FOR THE WEEK. CURRENTLY THE COLD DAY APPEARS TO BE
TUESDAY WITH THE HIGHS IN THE LOW TEENS AND SINGLE DIGITS...OTHER
DAYS HIGHS IN THE UPPER TEENS AND LOW 20S...A BIT COLDER THAN THIS
PAST WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1254 PM CST FRI FEB 5 2016
VFR CONDITIONS ARE EXPECTED WITH NW WINDS TODAY SHIFTING SOUTHERLY
ON SATURDAY. WINDS WILL INCREASE JUST AFTER THIS VALID
PERIOD...AHEAD OF THE NEXT STRONG CLIPPER SYSTEM.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...BLIZZARD WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
NDZ008-016-027-029-030-038-039-049-052-053.
BLIZZARD WATCH FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY
NIGHT FOR NDZ006-007-014-015-024-026-028-054.
MN...BLIZZARD WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
MNZ001>005-007-008-013>015-022-027-029-030-040.
WINTER STORM WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
FOR MNZ006-009-016-017-023-024-028-031-032.
&&
SHORT TERM...JK
LONG TERM...DK
AVIATION...DKHazardous weather outlook, Feb 5, 5:10 AM CST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 510 AM CST FRI FEB 5 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-061115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 510 AM CST FRI FEB 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FOR LATE SATU8RDAY NIGHT INTO SUNDAY. LIGHT SNOW WILL FALL OVER EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA. ONE TO THREE INCHES OF SNOW WILL BE POSSIBLE. ALSO WINDS WILL INCREASE WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE. THE COMBINATION OF SNOW AND WIND MAY MAKE FOR HAZARDOUS TRAVEL CONDITIONS FOR LATE SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:13 PM CST | Winter Storm Watch | FGF | Becker, Beltrami, Clearwater, Hubbard, Lake of the Woods, Otter Tail and 1 more | 23 hr |
Nearby
Blizzard Watches in North Dakota, 2016Blizzard Watches in Minnesota, 2016Every blizzard watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.